Drought, Clark
- When
- August 1, 12:00 AM CST to August 28, 11:59 PM CST
- Where
- Clark forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.410, -91.738 (the zone’s center; the record gives no point)
Persistent high pressure over the Central United States continued to keep much needed precipitation from the area. Although temperatures were 2 degrees below average for the month, precipitation was 2 inches below normal.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Persistent high pressure over the Central United States continued to keep much needed precipitation from the area. Although temperatures were 2 degrees below average for the month, precipitation was 2 inches below normal. These conditions across the region allowed extreme drought to continue through the month of August for northeast Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 31, 10:46 PM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1146 PM CDT TUE JUL 31 2012 .AVIATION... VFR CONDITIONS GENERALLY EXPECTED THROUGH WEDNESDAY EVENING AS HIGH PRESSURE REMAINS IN CONTROL WHILE GRADUALLY SHIFTING EAST. NEAR CALM TO CALM WINDS AND CLEAR SKIES TO ALLOW FOR SOME PATCHY FOG WITH IFR/MVFR VSBYS TOWARD DAYBREAK... ESPECIALLY IN RIVER VALLEYS AND OTHER LOW LYING AREAS. HAVE TEMPO GROUP FOR MVFR VSBYS AT KCID 10Z-12Z WHERE CURRENTLY TEMP/DEWPT SPREAD IS LOWEST... AND MAINTAINED 6SM VSBYS ELSEWHERE WHERE CURRENT SPREADS ARE HIGHER (BY 10-12 DEGS). WINDS WILL BECOME S/SE AT 4-8 KTS BY WED AFTN AS THE HIGH BEGINS TO SLIDE EAST OF THE REGION. THIS FLOW WILL CONTINUE TO PULL IN DRIER AIR FROM DEPARTING HIGH... THUS HOLDING ANY PCPN AT BAY TO OUR NORTH AND WEST ALSO CLOSER TO SFC FRONT STRETCHED FROM THE UPPER MIDWEST INTO THE PLAINS WEDNESDAY NIGHT. && .PREV DISCUSSION... /ISSUED 952 PM CDT TUE JUL 31 2012/ UPDATE... ONLY MINOR TWEAKS TO GOING FCST MAINLY TO LOWS...SKY COVER AND FOG MENTION. SFC HIGH WILL DOMINATE OVRNGT WITH GENERALLY CLEAR SKIES. PROGGED 850 MB TEMPS 12Z WED COUPLED WITH CALM OR LIGHT WIND SUPPORTS LOWS AROUND 60F/L60S WIDESPREAD WITH FEW COOL DRAINAGE SITES POSSIBLY U50S. LOWS A BIT WARMER FAR WSW CWA WHERE SOME OF LATEST GUIDANCE IS SHOWING LIGHT RETURN FLOW /S-SE/ 3-5 KTS DVLPG BY 12Z WITH MAIN CENTER OF SFC HIGH OVER NORTHERN IL. BOTTOM LINE... 60-67F AS GENERAL RANGE ON LOWS LOOKS ON TARGET AND FITS WELL WITH LOWS THIS AM BENEATH SFC RIDGE AXIS ACROSS MN... WI AND NORTHERN IA. POTENTIAL FOR U50S IN FAVORED COOL SITES. CALM OR LIGHT WIND WITH STRENGTH OF LOW LEVEL INVERSION AND DEWPT RECOVERY THIS EVE (60S) SUGGEST PATCHY FOG OVRNGT. OPTED TO EXPAND THE MENTION OF FOG THOUGH BEYOND JUST RIVER VALLEYS GIVEN WHAT WAS OBSERVED THIS AM WITHIN THE RIDGE AXIS UPSTREAM. PREV DISCUSSION... /ISSUED 326 PM CDT TUE JUL 31 2012/ SYNOPSIS... 12Z UA ANALYSIS HAS A TROF ACROSS MICHIGAN WITH ANOTHER FROM WESTERN WISCONSIN INTO CENTRAL IOWA. ADDITIONAL TROFS WERE ACROSS THE NORTHERN PLAINS AND FRONT RANGE OF THE ROCKIES. SATELLITE TRENDS THROUGH MID AFTERNOON SHOW DIURNAL CU ACROSS WI/IL WITH SOME THUNDERSTORMS FROM EASTERN ILLINOIS INTO INDIANA. ADDITIONAL THUNDERSTORMS WERE ACROSS THE DAKOTAS ASSOCIATED WITH A VORT MAX. 18Z SFC ANALYSIS HAS A WEAK COOL FRONT RUNNING FROM ABOUT DETROIT... TO THE IA/MO BORDER AND THEN INTO SOUTHEAST NEBRASKA. A WEAK TROF WAS BEHIND THE FRONT RUNNING FROM WESTERN LOWER MICHIGAN INTO EASTERN IOWA. DEW POINTS WERE GENERALLY IN THE 60S WITH 70S POOLING ALONG THE COOL FRONT. SHORT TERM...TONIGHT AND WEDNESDAY... THE VORT MAX ACROSS THE DAKOTAS IS PROGGED TO TURN SOUTHEAST AND MOVE INTO CENTRAL IOWA LATE TONIGHT. IF THE MODELS ARE CORRECT... 850MB HIGH PRESSURE AND SLIGHTLY DRIER AIR OVER THE CWFA SHOULD KEEP THE AREA DRY. THE MCS...LIFT...AND HEAVY RAIN TOOLS WHEN APPLIED TO ALL THE MODELS GIVE MIXED RESULTS BUT GENERALLY SUGGEST DRY CONDITIONS AS WELL. REGARDLESS THERE SHOULD BE SOME HIGH AND POSSIBLY MID LEVEL CLOUDS PASSING THROUGH THE AREA. LIGHT WINDS TONIGHT MAY ALLOW SOME RIVER VALLEY FOG TO DEVELOP PRIOR TO SUNRISE. ASSUMING IT OCCURS...IT WOULD BE PATCHY IN NATURE. WEDNESDAY SHOULD BE DRY ACROSS THE AREA AS THE VORT MAX THAT PASSED THROUGH CENTRAL IOWA EXITS THE AREA DURING THE MORNING. PATCHY RIVER VALLEY FOG MAY BE POSSIBLE FOR A FEW HOURS AFTER SUNRISE. THE DRY GROUND SHOULD ALLOW TEMPERATURES TO WARM UP MORE THAN NORMAL WITH HIGH PRESSURE ACROSS THE AREA. MAX TEMPERATURES SHOULD BE SIMILAR TO OR JUST A BIT WARMER THAN TODAY. ..08.. LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY... PERSISTENT LARGE SCALE PATTERN WILL CONTINUE HOT AND DRY CONDITIONS THROUGH THE REMAINDER OF THE WEEK. A STRONG UPPER LEVEL WAVE AND SURFACE COLD FRONT PROGGED TO PUSH THROUGH SATURDAY WILL THEN PROVIDE OUR MOST PROMISING RAIN CHANCES...FOLLOWED BY SLIGHTLY COOLER WEATHER SUNDAY INTO MONDAY. THE HEAT WILL LIKELY RETURN WITH A REBOUNDING UPPER RIDGE TOWARD THE MIDDLE OF NEXT WEEK. A MUCH WEAKER COLD FRONT IS EXPECTED TO TRAVERSE SOUTHEAST THROUGH THE AREA THURSDAY. BASED ON LACK OF COVERAGE WITH SIMILAR WEAK FRONTAL SYSTEMS THIS SUMMER AND POOR MODEL AGREEMENT OR CONSISTENCY WITH THE TIMING OF THIS FEATURE...HAVE ONLY SLIGHT CHANCES FOR MEASURABLE RAIN. TEMPERATURES SHOULD REACH WELL INTO THE 90S THURSDAY THROUGH SATURDAY...WITH SATURDAY LIKELY THE WARMEST DUE TO ENHANCED COMPRESSIONAL HEATING AHEAD OF THE COLD FRONT. HEAT INDEX VALUES MAY PUSH INTO THE 100 TO 105 RANGE BOTH FRIDAY AND SATURDAY. OVERNIGHT LOWS WILL BE CLOSE TO PERSISTENCE...IN THE UPPER 60S TO LOWER 70S WED NIGHT AND THU NIGHT...THEN LOWER TO MID 70S FRI NIGHT. AN UPPER LEVEL LOW...CURRENTLY OFF THE NW BC COAST...IS PROGGED TO PUSH E-SE OVER THE NEXT SEVERAL DAYS...TEMPORARILY SUPPRESSING THE PREVALENT UPPER RIDGE OVER THE WESTERN AND CENTRAL U.S. THIS WEEKEND. AS THIS UPPER WAVE PASSES TO THE NORTH ALONG THE CANADIAN BORDER...THE RESULTING COLD FRONT IS SHOWN PUSHING SOUTHEAST THROUGH THE FORECAST AREA SATURDAY AFTERNOON INTO EARLY EVENING. WITH A DECENT PUSH OF COOLER AIR AT 850 MB...LOW LEVEL CONVERGENCE...AND SUFFICIENT MOISTURE TO WORK WITH...THIS BOUNDARY SHOULD BE ACCOMPANIED BY WIDESPREAD...AND LARGELY POST FRONTAL...SHOWERS AND THUNDERSTORMS...ESPECIALLY WHERE IT PASSES DURING PEAK HEATING. RAIN CHANCES FOR SATURDAY AND SATURDAY NIGHT HAVE BEEN INCREASED...AND MAY BE FURTHER RAISED IN LATER FORECASTS AS CONFIDENCE IN THE DETAILS OF THIS SYSTEM IMPROVES. SUNDAY THROUGH NEXT TUESDAY...TEMPERATURES IN THE 80S SUNDAY AND MON WILL RETURN TO THE 90S BY TUE AS THE UPPER RIDGE BEGINS TO REBUILD TO THE WEST. THE 12Z GFS AND ECMWF ADVERTISE LARGE DIFFERENCES IN THIS PROCESS...WITH THE ECMWF BUILDING A SHARPER RIDGE OVERHEAD BY TUE...WHILE THE GFS DEVELOPS A MORE BROAD...FLAT RIDGE AT 500 MB. REGARDLESS...BOTH HAVE WARM ADVECTION SHOWN PUSHING 850 MB TEMPERATURES INTO A RANGE OF 22 TO 26 DEGREES CELSIUS BY TUE EVENING...THAT WOULD SUPPORT HIGHS ABOVE 100 DEGREES. SHEETS && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 406 AM CDT TUE JUL 31 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-010915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 406 AM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT AS A VIGOROUS STORM SYSTEM AND COLD FRONT MOVES ACROSS THE MIDWEST. SEVERE THUNDERSTORMS ARE POSSIBLE DUE TO THE STRENGTH OF THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DMD/HAASE
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410380, 410381.